Menopause Home > EstroGel Overdose
Even though an overdose on EstroGel is not likely to cause serious problems, it may cause nausea, vomiting, or vaginal bleeding. The specific effects of an EstroGel overdose will vary, depending on how much of the medication was taken and how it was taken (applied to the skin or taken by mouth). It is not known how to best treat this type of overdose, but treatment will likely involve supportive care.
EstroGel Overdose: An OverviewEstroGel® (estradiol gel) is a prescription medication used to treat menopausal symptoms, such as hot flashes and vaginal dryness. While not typically serious, the effects of an EstroGel overdose may vary depending on a number of factors, including the EstroGel dosage and how it was taken (applied to the skin or taken by mouth).
Even though an EstroGel overdose is not likely to be serious, it is still important to seek immediate medical attention if you or someone else overdoses on EstroGel.
EstroGel Overdose EffectsEstrogens (such as the one in EstroGel) can be irritating to the stomach, and an overdose is likely to cause nausea and vomiting (especially if the gel is taken by mouth, as may be possible with pets or even children).
Fortunately, an EstroGel overdose is unlikely to cause serious problems. Even in cases where young children overdosed on estrogens similar to EstroGel, no serious problems occurred. Temporary vaginal bleeding is possible, but is not usually a sign of anything serious.
Treating an EstroGel OverdoseIt is not known how best to treat an EstroGel overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems).
Even though an EstroGel overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on EstroGel.